MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48027
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User advanced catheter through endoscope and wire guide in place, then advanced the wire guide over stricture area, then advanced the delivery system over stricture area, after 2 cm of stent released user detected the stent cannot no longer deployed.Afterward the handle was opened up and the stent still cannot be deployed with pulling and pushing.User changed to another stent and successfully deployed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.1.At what stage of the procedure did the complaint occur? during stent placement evolution.2.What endoscope type and channel size was used? olympus 260, 3.7mm diameter of working channel.260 3.7mm.3.What was the position of the elevator? was it opened or closed? no elevator.4.Details of the wire guide used (diameter, type, make)? metii-35-480 metii-35-480.5.Was the zip port facing upwards and slightly curved when backloading the wire guide? no.6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes 7.Please advise the anatomical location of the intended target site.Splenic flexure of the colon.8.How long was the stent in the patient by the time this complaint occurred? none 9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? no information provided.Ifu 10.If yes, how often was this completed? no information provided.11.Did the patient require any additional procedures as a result of this event? no.12.What intervention (if any) was required? n/a 13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a 14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.15.If yes, please specify what was observed and where on the device it was observed.N/a stricture information: 1.What was the length and diameter of the stricture? 4cm long, and silver lining 4cm.2.Where was the stricture located in the body? splenic flexure of the colon.3.Was there resistance felt passing wire guide through stricture? yes, but after repeatedly attempts wire guide over the stricture.4.Was there resistance felt passing the evolution through stricture? yes 5.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient.1.Was the product inspected for kinks or damage before use? no information provided.2.Was resistance felt during insertion into patient? if yes, at what point? yes, at descending colon close to splenic flexure stenosis.Questions related to during stent placement.1.Did the product fail during stent deployment or recapture? stent deployed 2 cm and no longer can be deployed.2 2.Was the directional button pressed during use? yes 3.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? yes 4.Was the yellow marker kept in view during deployment? yes 5.Are images of the device or procedure available? no.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 30 may 2025.
 
Additional Manufacturer Narrative
Device evaluation: the evo-22-27-12-d device of c2184086 lot number involved in this complaint was returned opened in its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 18th december 2024.Visual inspection: handle returned opened.Cogs returned intact.Red safety tab not returned.Safety wire returned in place.Inner cannula broken.Black belt inside handle is torn.Kink on outer sheath 127.5cm from white tip (ruler ipe0504-4) stent returned partially deployed.Functional inspection: n/a.Manufacturing records review: prior to distribution, all evo-22-27-12-d devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records forevo-22-27-12-d device of lot number c2184086 did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: a review of the manufacturing records for the evo-22-27-12-d device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2184086.Instructions for use and/label review: it should be noted that as per ifu0053 which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to a tight stricture and/or tortuous path causing a build-up of pressure and resulting in the issue reported.Given that the device was dismantled on the return a definitive root cause could not be determined the issue reported.Therefore, we are unable to determine the initial failure, and several issues observed during the lab evaluation could likely be the cause of stent deployment issue or as result of device being dismantled by the user.However, it¿s possible that the initial failure occurred due to a tight stricture causing a kink or compression of the sheath and subsequently could also have contributed to or resulted in the remaining issues occurring (i.E inner cannula breaking, the black belt tearing etc) and led to multiple issue.From additional information provided, the complaint occurred during stent placement and resistance was encountered when advancing the evolution through the stricture.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, stent cannot be deployed.Confirmed quantity, 01 device was confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence investigation findings conclude that a definitive root cause could not be determined.A definitive root cause could not be determined.A possible root cause could be contributed to the to a tight stricture and/or tortuous path causing a build-up of pressure and resulting in the issue reported.Complaint is confirmed based on visual and/or functional inspection.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20951766
Report Number3001845648-2024-00840
Device Sequence Number8449072
Product Code MUM
UDI-Device Identifier10827002480275
UDI-Public(01)10827002480275(17)260617(10)C2184086
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2026
Device Model NumberG48027
Device Catalogue NumberEVO-22-27-12-D
Device Lot NumberC2184086
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/15/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight61 KG